An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Physical opiate wd symptoms 11 months gone, does this sound right?

Discussion in 'General Substance Abuse Discussion' started by Randomanon, Feb 18, 2019.

  1. Randomanon

    Randomanon Member

    Last March I quit opiates after 10 years of poppy pod abuse. I weaned down using dihydrocodiene. It's been 11 months and I still physically don't feel well. Fatiqued, anxious, yawning etc.

    I had a blood test but everything is fine. I feel like I'm coming down with the flu 247. A few weeks ago I took a few dihydrocodiene to see if it is paws or something else. It eliminated how I was feeling for 6 to 12 hours and then it was back again. And even then I'm thinking if it is something serious the pain killers could be masking the uncomfortable flu symptoms, which makes it seem these symptoms are paws when they are not.

    Taking those pain killers were a one off. But I'm at the end 9f my tether. I feel unwell all day everyday. I keep thinking I have Lyme disease or something like that because how can I not be getting better.. The Dr doesn't know I'm an addict so I'm in a rock n a hard place. Ut even if they did know, what would they do.

    Is this normal. At this stage. It's fucking rediculous.
  2. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Randomanon... Welcome to the community and thanks for sharing with us. I'm so sorry to hear about your struggles. I'm proud of you for quitting opiates. It's unfortunate that you're still feeling sh*tty.

    My best advice to you? Find an addiction specialist and make an appointment with them. They can probably address your symptoms and advise you on how to alleviate them. If you don't want to go that route, I would be totally honest with your doctor. There's nothing to be ashamed of, my friend. Addiction is a disease, not a moral failing. You're not a bad person. And you're working to get healthier. This is what doctors are there to help with. Why not tap into a medical professional who might be able to help?

    I'm wondering if @loser might want to weigh in with any comments. He's in the process of weaning off of fentanyl right now, and his symptoms sound a lot like yours. He might have some insight or suggestions that could help.

    We're here to support you any way we can, so feel free to lean on us anytime you'd like. You are not alone.

    Sending you healing energy and lots of hope. Keep doing the next right thing.
  3. Randomanon

    Randomanon Member

    Thanks a lot. Are there any addiction specialists in this thread?
  4. DoxyMom

    DoxyMom Community Champion

    @Randomanon welcome to the forum. There are no Drs. Here. You can Google them in your town. I've heard it can last 6 months but everyone is different and it may be taking longer for you.
    I'm glad that one off didn't put you back to using. Keep coming back and hang in there. Everyone says exercise helps. How you are supposed to do that while you feel like **** is beyond me.
  5. Randomanon

    Randomanon Member

    Thanks doxymom.
  6. Dominica

    Dominica Recovery Advocate @ Moving Beyond Codependency Community Listener

    @Randomanon hello and welcome. i'm glad you were able to quit! i'm sorry you're feeling so rough. i'd tap into the medical community as dean mentioned. an addiction specialist... and maybe a therapist... there is a huge mind/body connection that i think many people dismiss... but it's there...

    we'll be here to support you however you can....
  7. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Dominica likes this.
  8. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @DoxyMom... There's no doubt that exercising when you feel like **** isn't easy. But if you force yourself to do it, you will start to feel better. Exercise gets the body's endorphins flowing, and the biological effect can be very similar to the high you get from using drugs. Exercise can really help people in recovery, people struggling with depression, etc. It doesn't have to be super-strenuous exercise, either. A vigorous walk around the block is a good start.
  9. Dominica

    Dominica Recovery Advocate @ Moving Beyond Codependency Community Listener

    @DoxyMom thinking of you today!!! have a blessed day!
  10. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    I'm thinking of you, too, @DoxyMom. How are you doing? Let us know if you get a chance. We care!
    Dominica likes this.
  11. DoxyMom

    DoxyMom Community Champion

    I'm fine. I walk the dogs when it's not freezing or snowing, but with my back issues those aerobic exercise to get that endorphins going for me is extra hard.
    deanokat and Dominica like this.
  12. Dominica

    Dominica Recovery Advocate @ Moving Beyond Codependency Community Listener

    @DoxyMom i hope you get some spring weather soon!! ;)
    deanokat likes this.
  13. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Maybe just walk a little faster with the dogs, @DoxyMom. Anything that gets your breathing and heart rates up is good for you!
  14. DoxyMom

    DoxyMom Community Champion

    If I can take the one she would love that but her son is a fatty and he has a hard time keeping up. I can't just take one as the other one cries at the door till I get back
  15. liliann

    liliann Senior Contributor

    Hi Randomanon
    you were on opiates for many years and our bodies take longer to heal especially the older you get for me I am still;; nowhere near energetic almost a year later i get heat waves and extremely irritable and can't lose the weight i gained from eating junk for 6 months after stopping..not exercising doesn't help me! but like you its a vicious circle...no exercise/no energy...no energy/no exercise. Denokat is so right and i also agree to see an addictionologist who is an MD. but be careful, there are some of them hat run mills and will suggest aderall or some other pill to get you through PAWS.
    I don't think its time yet to search for another underlying cause with tests. I did that and it was such a waste. ?You need at least a year clean of everything first. I went to the Mayo clinic for every test imaginable and of course nothing showed up...it was the drugs damage that is slowly going away..even things like extreme swelling and of course the fatigue...thats for me anyway.
    Have you gone to any recovery meetings like NA? I go and have met many people in the same boat.
    Its very hard to give time time and be patient...but be patient. Its really all you can do.
    deanokat likes this.
  16. True concern

    True concern Moderator

    At this point go cold turkey, I usually advise against that but brother if you want that flu to leave stop fuc*ing around and QUIT!!!4-7 day's of pure unadulterated hell but in the end you have YOU'RE FUC*ING LIFE BACK.Fourtunately some thing's can't be hacked.STAY STRONG AND GOD BLESS
  17. Will1980

    Will1980 Member

    I tell you @Randomanon I had left the methadone clinic in Dec. I am dissapointed that my withdrawals are not over.I have had a couple slips but no nothing else but to keep on trying.
    It SUCKS absolutely.I have hot cold waves and inability to regulate body temperature everyday, could take a nap any time and am just depressed.
    Anyways hang in there and thanks for sharing.
    deanokat and Dominica like this.
  18. True concern

    True concern Moderator

    On temperature regulation it took me just over 6 month's awhile back and I'm about 2 week's back in the fight for sobriety and I am again having this issue as well but jeep in mind our bodies are complex full of organs that serve a vital purpose and I imagine each organ cleanses itself at a different rate so I think the fluctuating temperature is different organs eliminating the chemicals at desperate time's I don't know for sure but I think if all organs released at once it would probably way overheat us and probably would poision us to death...Again I have no proof and I'm no Dr this is just the most rational explanation my mind can come up with.Stay Strong My Friend's And God Bless
    deanokat and Dominica like this.
  19. Will1980

    Will1980 Member

    I agree and never considered that metabolism was the reason for unstable temp regulation.Makes perefect sense though.
    True concern and deanokat like this.
  20. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Thanks for your insight, @True concern.

    @Will1980... I hope your body temp stabilizes soon. Hang tough, my friend.
    True concern likes this.